MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPIROS, CLOSED MALE LUER W/RED CAP, 10 UNITS; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPIROS, CLOSED MALE LUER W/RED CAP, 10 UNITS; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number CH2000SC-10
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Chemical Exposure (2570)
Date of Event 10/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not been received.
 
Event or Problem Description
The event occurred on an unspecified date and involved a spiros®, closed male luer w/red cap, 10 units that leaked with a doxorubicine iv push syringe on the lower y-site of a primary iv tubing set.The clinician stated that initially, there were no issues, but when she was checking for blood return, it became somewhat difficult to pull and subsequently push the remaining drug into the patient and she then noticed that the spiros was leaking at the connection of the valve on the primary set and the spiros.Chemotherapy then leaked onto the floor and the clinician¿s leg.There was no patient harm nor adverse event reported.
 
Additional Manufacturer Narrative
H10 - one used unit from list # ch2000sc-10, spiros®, closed male luer w/red cap, 10 units (lot #4957563), one bd 30 ml syringe, one new b braun infusomat space pump iv set with universal spike, pressure limited check valve, two caresite luer access devices, backcheck valve, and spin-lock connector (ref #490102; lot #0061738501), one b braun safeday extension set with safeday valve, male luer lock connector, and removable slide clamp (ref (b)(4); lot #0061744646), and one list #c1000 clave connector (lot #4783701) were received and visually inspected.As received, the spin feature of the spiros was activated and spinning freely.The spiros was returned securely connected to the 30 ml bd syringe.No other damage or anomalies were seen on any of the returned devices.The spiros was disconnected from the syringe and pressure leak tested using an auxiliary test while applying light bending/rotating forces that would be typical of use.Leakage occurred from the poppet/o-ring interface of the spiros.The spiros was disassembled to further inspect the source of the leakage.Flash on the o-ring was observed.This type of flash would result in leakage at the o-ring to poppet interface.The reported complaint of a leaking spiros can be confirmed.The probable cause is due to excessive molding flash created during o-ring molding.The lot history was reviewed and there are no nonconformities found that could have attributed to the complaint.

Brand Name
SPIROS, CLOSED MALE LUER W/RED CAP, 10 UNITS
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key10880108
Report Number9617594-2020-00514
Device Sequence Number3315605
Product Code FPA
UDI-Device Identifier00840619042769
UDI-Public(01)00840619042769(17)250801(10)4957563
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K070532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2025
Device Catalogue NumberCH2000SC-10
Device Lot Number4957563
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2020
Initial Date Received by Manufacturer 10/29/2020
Supplement Date Received by Manufacturer12/04/2020
Initial Report FDA Received Date11/20/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DOXYRUBICINE, MFR UNK; PRIMARY TUBING SET, RE #490102, MFR B. BRAUN; UNSPEC SYRINGE, MFR UNK